Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 10, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 21, 2012, 4:28 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2012, 4:28 AM EST (09:28 UTC)
- Expired
- Feb 22, 2012, 4:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
049 WHUS72 KMFL 210928 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 428 AM EST TUE FEB 21 2012 AMZ650-670-220000- /O.NEW.KMFL.SC.Y.0010.120221T0928Z-120222T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 428 AM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * SEAS: A MODERATE SWELL WILL DEVELOP TODAY INTO WEDNESDAY AFTERNOON ACROSS THE PALM BEACH WATERS. SEAS COULD REACH UP TO 9 FEET IN EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
812 WHUS72 KMFL 211953 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 253 PM EST TUE FEB 21 2012 AMZ650-670-222000- /O.CON.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 253 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * SEAS: A MODERATE SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OFF PALM BEACH COUNTY THROUGH WEDNESDAY AFTERNOON. SEAS COULD REACH UP TO 9 FEET IN EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
301 WHUS72 KMFL 220853 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 353 AM EST WED FEB 22 2012 AMZ650-670-221700- /O.CON.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 353 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * SEAS: A MODERATE SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OFF PALM BEACH COUNTY THROUGH THIS EVENING. SEAS COULD REACH UP TO 8 FEET IN EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
618 WHUS72 KMFL 221520 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1020 AM EST WED FEB 22 2012 AMZ650-670-222100- /O.CON.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 1020 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * SEAS: A MODERATE NORTH NORTHEAST SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OFF PALM BEACH COUNTY THROUGH THIS EVENING. SEAS COULD REACH UP TO 8 FEET IN EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
432 WHUS72 KMFL 222110 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 410 PM EST WED FEB 22 2012 AMZ650-670-230900- /O.EXP.KMFL.SC.Y.0010.000000T0000Z-120222T2100Z/ /O.NEW.KMFL.SC.Y.0011.120222T2110Z-120223T0900Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 410 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. * SEAS: A MODERATE NORTHEAST SWELL WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OFF THE PALM BEACH COUNTY COAST THROUGH THROUGH THE OVERNIGHT PERIOD TONIGHT. SEAS WILL RANGE FROM 5 TO 8 FEET THROUGH THIS TIME...THEN SLOWLY BEGIN TO SUBSIDE LATE IN THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 4:04 AM EST, 24 minutes earlier.
Area forecast discussion, Feb 21, 4:04 AM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 404 AM EST TUE FEB 21 2012 .DISCUSSION... TUESDAY THROUGH THURSDAY...DRY WEATHER EXPECTED OVER THE NEXT FEW DAYS. A SURFACE HIGH PRESSURE ACROSS EASTERN US WILL CONTINUE MOVING EAST. EASTERLY FLOW WILL PREVAIL TODAY BUT WEAKENING SLIGHTLY AS THE DAY PROGRESSES...ALLOWING FOR THE WEST COAST SEA BREEZE TO DEVELOP THIS AFTERNOON. AS THE SURFACE HIGH CONTINUES TO MOVE AWAY FROM THE FLORIDA PENINSULA...WIND FLOW WILL BECOME SOUTH- EASTERLY...IMPLYING WARM TEMPERATURES ACROSS SOUTH FLORIDA FOR THE END OF THE WEEK. HIGH TEMPERATURES COULD REACH THE MID 80'S MOSTLY ACROSS THE INTERIOR AND WEST. FRIDAY AND THROUGH EARLY NEXT WEEK...A LOW PRESSURE SYSTEM OVER NORTH-CENTRAL US WILL CONTINUE STRENGTHENING THROUGH THE WEEK AND MOVING EAST...ALLOWING FOR ITS COLD FRONT TO POSSIBLY REACH SOUTH FLORIDA THIS WEEKEND. LATEST GUIDANCE KEEPS BRINGING THIS BOUNDARY TO OUR CWA BY EARLY SATURDAY...WHICH IS A SIMILAR PATTERN FROM THIS PASSED WEEKEND'S WEATHER. THIS BOUNDARY SEEMS TO BE WEAK...THEREFORE KEPT THE POPS IN THE SLIGHT CHANCE RANGE ACROSS THE WHOLE AREA STARTING ON FRIDAY. CURRENT MODELS SHOW THE FRONTAL BOUNDARY STALLING FOR A FEW FRAMES SOUTH OF THE FLORIDA PENINSULA BEFORE MOVING BACK NORTH BY SUNDAY AFTERNOON. FOR THIS REASON...INTRODUCED A SLIGHT CHANCE OF SHOWERS ACROSS THE WHOLE AREA FOR EARLY NEXT WEEK. && .MARINE...LIGHT EASTERLY FLOW WILL BECOME SOUTHEASTERLY BY WEDNESDAY...AS THE SURFACE HIGH ACROSS EASTERN US MOVES AWAY FROM THE FLORIDA PENINSULA. A MODERATE SWELL GENERATED BY A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTH ATLANTIC...WILL AFFECT THE LOCAL ATLANTIC WATERS...ESPECIALLY OFF PALM BEACH...FROM TUESDAY NIGHT THROUGH THURSDAY MORNING. MARINERS SHOULD EXERCISE CAUTION ACROSS THIS AREA. A MODERATE RISK OF RIP CURRENTS IS ALSO EXPECTED FOR THE PALM BEACH WATERS DUE TO THIS SWELL. && .FIRE WEATHER...DRIER CONDITIONS ARE EXPECTED THIS WEEKEND AFTER THE FRONTAL PASSAGE. AT THIS MOMENT...LATEST GUIDANCE SHOWS RH VALUES IN THE MID 30S ON SATURDAY AFTERNOON. NO SPECIAL PRODUCTS WERE GENERATED AT THIS TIME DUE TO UNCERTAINTY. THIS WILL BE FURTHER EVALUATED IN FUTURE FORECAST PACKAGES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 61 81 65 / - - - 10 FORT LAUDERDALE 78 65 79 67 / - - - - MIAMI 78 64 80 67 / - - - - NAPLES 76 59 79 63 / - - 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...17/ERA AVIATION/RADAR...14/MJB
Hazardous weather outlook, Feb 20, 6:00 PM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 600 PM EST MON FEB 20 2012 AMZ610-630-FLZ063-066>075-168-172>174-211100- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 600 PM EST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EASTERLY WINDS COMBINED WITH A NORTHEAST SWELL WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.